| Catalog Number |
AR-13200M-055R |
| Health Effect - Clinical Codes |
Pain (1994); Swelling (2091); Nonunion/Delayed-union Bone Fracture (2369)
| Date of Event |
01/24/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction identified.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Additional information has been requested but not made available.Lot number was not provided so device history record review cannot be performed.The most likely cause of this event is failure to follow the post-op rehab protocol.The directions for use states: postoperatively, until healing is complete the fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.Part remains in patient.
Event or Problem Description
It was reported on 9/15/2016 by a patient via the arthrex website that the patient had undergone foot surgery (b)(6) 2015.Surgery was left proximal bunionectomy in conjunction with 2nd mtp reconstruction following dislocation and prior podiatric management.During the surgery the following parts were implanted: ar13200m-055r ((b)(4)), ar-13226t (qty 2) ((b)(4)), ar-8724-16 ((b)(4)), ar-8724-12 ((b)(4)), ar-8724-14 ((b)(4)), ar-8724-18 ((b)(4)), ar-8930-12 ((b)(4)) and ar-8724-12pt ((b)(4)) on (b)(6) 2016 patient followed up with surgeon due to recent onset of left mid-foot pain and swelling.Medical records noted that upon examination of the left foot there was pain at the 1st tmt and proximal osteotomy site with visible swelling.There was no erythema, drainage or other evidence of infection.X-ray results noted there is broken hardware (proximal bunion plate - ar-13200m-055r) with question of non-union.Surgeon has recommended a proximal left bunion hardware removal with a plan to proceed with a lapidus fusion if in fact the osteotomy is incomplete.Patient revision is tentatively scheduled for early 2017 due to patient lack of available time off from work.
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to additional information obtained regarding a revision surgery.This follow-up is related to 1220246-2017-00081, 00082, 00083, 00084, 00085 and 00086.No device malfunction identified.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Additional information has been requested but not made available.Lot number was not provided so device history record review cannot be performed.The most likely cause of this event is failure to follow the post-op rehab protocol.The directions for use states: postoperatively, until healing is complete the fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the implant.Part remained in patient.
Event or Problem Description
It was reported on 9/15/2016 by a patient via the arthrex website that the patient had undergone foot surgery (b)(6) 2015.Surgery was left proximal bunionectomy in conjunction with 2nd mtp reconstruction following dislocation and prior podiatric management.During the surgery the following parts were implanted: ar13200m-055r ((b)(4)) (medwatch 1220246-2016-00520), ar-8724-16 ((b)(4)), ar-8724-12 ((b)(4)), ar-8724-14 ((b)(4)), ar-8724-18 ((b)(4)), ar-8930-12 ((b)(4)) and ar-8724-12pt ((b)(4)) on (b)(6) 2016 patient followed up with surgeon due to recent onset of left mid-foot pain and swelling.Medical records noted that upon examination of the left foot there was pain at the 1st tmt and proximal osteotomy site with visible swelling.There was no erythema, drainage or other evidence of infection.X-ray results noted there is broken hardware (proximal bunion plate - ar-13200m-055r) with question of non-union.Surgeon has recommended a proximal left bunion hardware removal with a plan to proceed with a lapidus fusion if in fact the osteotomy is incomplete.Patient revision is tentatively scheduled for early 2017 due to patient lack of available time off from work.Follow-up investigation:additional information received 2/28/2017: the revision surgery was performed on (b)(6) 2017.The doctor informed the patient that the osteotomy was completely healed.The original implants were removed from the patient during the revision however a portion of one screw remains in the patient and was unable to be removed as the surgeon told patient he would have had to drill through her bone to retrieve it which would jeopardize the bone structure.Unable to determine which screw part number the remaining screw portion was from.Patient has the explanted parts and will return to arthrex for evaluation.
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a second follow-up submission due to device evaluation.This follow-up is related to 1220246-2017-00081, 00082, 00083, 00084, 00085 and 00086.Complaint confirmed.The device met all material specifications as received.The evaluation revealed the returned device is bent possible caused during extraction.The most likely cause(s) of this type of event include non-compliance to the post-op protocol or post-op trauma to the surgical site.Per device directions for use, until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.
Event or Problem Description
It was reported on 9/15/16 by a patient via the arthrex website that the patient had undergone foot surgery (b)(6) 2015.Surgery was left proximal bunionectomy in conjunction with 2nd mtp reconstruction following dislocation and prior podiatric management.During the surgery the following parts were implanted: ar13200m-055r ((b)(6) (b)(4)) (medwatch 1220246-2016-00520), ar-8724-16 ((b)(6) (b)(4)), ar-8724-12 ((b)(6) (b)(4)), ar-8724-14 ((b)(6) (b)(4)), ar-8724-18 ((b)(6) (b)(4)), ar-8930-12 ((b)(6) (b)(4)) and ar-8724-12pt ((b)(6) (b)(4)) on (b)(6) 2016 patient followed up with surgeon due to recent onset of left mid-foot pain and swelling.Medical records noted that upon examination of the left foot there was pain at the 1st tmt and proximal osteotomy site with visible swelling.There was no erythema, drainage or other evidence of infection.X-ray results noted there is broken hardware (proximal bunion plate - ar-13200m-055r) with question of non-union.Surgeon has recommended a proximal left bunion hardware removal with a plan to proceed with a lapidus fusion if in fact the osteotomy is incomplete.Patient revision is tentatively scheduled for early 2017 due to patient lack of available time off from work.Follow-up investigation:additional information received 2/28/17: the revision surgery was performed on (b)(6) 2017.The doctor informed the patient that the osteotomy was completely healed.The original implants were removed from the patient during the revision however a portion of one screw remains in the patient and was unable to be removed as the surgeon told patient he would have had to drill through her bone to retrieve it which would jeopardize the bone structure.Unable to determine which screw part number the remaining screw portion was from.